On the Birman invariants of Heegaard splittings



Downloads per month over past year

Montesinos Amilibia, José María and Safont Edo, Carmen (1988) On the Birman invariants of Heegaard splittings. Pacific Journal of Mathematics, 132 (1). pp. 113-142. ISSN 0030-8730

[thumbnail of Montesinos02.pdf]

Official URL: http://projecteuclid.org/euclid.pjm/1102689797


J. Birman had observed that the homological information about a given Heegaard splitting of genus g is contained in a double coset in the group of symplectic 2g×2g integer matrices with respect to a suitable subgroup, and found a determinant invariant of this double coset. We obtain complete invariants of these double cosets by characterizing it in terms of the linking form of the manifold lifted to a handlebody of the Heegaard splitting and then finding complete invariants of this lifted form.

Item Type:Article
Uncontrolled Keywords:3-dimensional manifolds; Heegaard splitting; linking form
Subjects:Sciences > Mathematics > Topology
ID Code:17092
Deposited On:13 Nov 2012 10:26
Last Modified:13 Mar 2019 19:05

Origin of downloads

Repository Staff Only: item control page